Translator Disclaimer
2013 Existence and uniqueness of linking systems: Chermak’s proof via obstruction theory
Bob Oliver
Author Affiliations +
Acta Math. 211(1): 141-175 (2013). DOI: 10.1007/s11511-013-0100-3


We present a version of a proof by Andy Chermak of the existence and uniqueness of centric linking systems associated with arbitrary saturated fusion systems. This proof differs from the one in [Ch2] in that it is based on the computation of derived functors of certain inverse limits. This leads to a much shorter proof, but one which is aimed mostly at researchers familiar with homological algebra.

Funding Statement

The author was partially supported by the DNRF through a visiting professorship at the Centre for Symmetry and Deformation in Copenhagen; and also by UMR 7539 of the CNRS and by project ANR BLAN08-2 338236, HGRT.


Download Citation

Bob Oliver. "Existence and uniqueness of linking systems: Chermak’s proof via obstruction theory." Acta Math. 211 (1) 141 - 175, 2013.


Received: 25 August 2011; Revised: 26 January 2013; Published: 2013
First available in Project Euclid: 31 January 2017

zbMATH: 1292.55007
MathSciNet: MR3118306
Digital Object Identifier: 10.1007/s11511-013-0100-3

Rights: 2013 © Institut Mittag-Leffler


Vol.211 • No. 1 • 2013
Back to Top